MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CR TIBIAL INSERT SZ4, 9MM

EXACTECH, INC. OPTETRAK; CR TIBIAL INSERT SZ4, 9MM
Model Number 232-03-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical devices: (cn: 200-24-09, sn: (b)(4)) cr tibial insert size 4, 9mm.(cn: 200-04-44, sn: (b)(4)) cemented finned tray 4f/4tt.
 
Event or Problem Description
As reported, approximately 7 years postop the initial right tka, this (b)(6) y/o male patient experienced severe instability through range of motion.During the operation there was noticeable osteolysis present, bacterial swabs and tissue samples were collected and sent to pathology.Noticeable distal and posterior bone loss was seen on the lateral side of the femur.Patients own bone, bone cement and augments were used to repair femoral defects.The polyethylene insert was destroyed especially on the posterior- lateral side.Devices are to return.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the event was likely the result of joint instability and prosthesis wear.The instability may have been due to patient conditions, an alignment issue of the implants, and/or wear of the insert.The prosthesis wear was likely the result of third body wear, delamination, and/or rotational mismatch between the femoral and tibial components.Concomitant device: (cn: 232-03-04 sn: (b)(6)) optetrak asy, cr porous femoral, sz 4, right.(cn: 200-04-44, sn: (b)(6)) cemented finned tray 4f/4t.

Brand Name
OPTETRAK
Common Device Name
CR TIBIAL INSERT SZ4, 9MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10612764
Report Number1038671-2020-00558
Device Sequence Number2604775
Product Code JWH
UDI-Device Identifier10885862063113
UDI-Public10885862063113
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2016
Device Model Number232-03-04
Device Catalogue Number200-24-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR